Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Mar 1, 2021, 2:56 PM CST for Mississippi County, Arkansas; Lauderdale County, Tipton County, Tennessee. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 2:56 PM CST (20:56 UTC)
- Expired
- Mar 1, 2021, 7:33 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
892
WGUS84 KMEG 012056
FLSMEG
Flood Advisory
National Weather Service Memphis TN
256 PM CST Mon Mar 1 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...Arkansas...
Mississippi River at Osceola
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-022100-
/O.NEW.KMEG.FL.Y.0004.210301T2056Z-210310T0000Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
256 PM CST Mon Mar 1 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Mississippi River at Osceola.
* From this afternoon to Tuesday, March 09.
* At 2:00 PM CST Monday the stage was 18.5 feet and rising.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to the action stage of 24
feet by Thursday the 4th and is projected to rise above flood
stage by Saturday, March 13 if not a few days earlier.
* In Tennessee,fields are flooding west of the northwest tip of
Cruther Lake. Mississippi County Arkansas road 442 is flooded at
Mill Bayou just inside the levee.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
mm1 follow-up statement
816
WGUS84 KMEG 020133
FLSMEG
Flood Advisory
National Weather Service Memphis TN
733 PM CST Mon Mar 1 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Tennessee...Arkansas...
Mississippi River at Osceola
ARC093-TNC097-167-020245-
/O.CAN.KMEG.FL.Y.0004.000000T0000Z-210302T0133Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
733 PM CST Mon Mar 1 2021
...The Flood Advisory for the Mississippi River at Osceola has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Mississippi River at Osceola.
* At 7:00 PM CST Monday the stage was 19.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is rising quickly and is expected to be above
flood stage late on Sunday the 7th of March.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
mmWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 2:54 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 1, 2:54 PM CST, 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 254 PM CST Mon Mar 1 2021 .DISCUSSION... Surface analysis this afternoon indicates a cold front stretching from the Appalachians back through the Southeast United States and back along the Texas/Louisiana Gulf Coast. Moisture overrunning the front is producing light rain North Mississippi with rain free conditions elsewhere. Temperatures are in the mid 40s and should drop into the mid to upper 30s tonight. Other than some light rain showers it should be a fairly quiet night. An upper level closed off low pressure system will start to approach the area Tuesday afternoon into the evening. This will move across N. MS by Wednesday morning. Light rain can be expected across the area into Tuesday evening. Now for some good news. Dry conditions for Wednesday, Thursday and most of Friday. Some rain showers are possible Friday evening with another low pressure sliding along the Gulf Coast. Coverage will be limited and any rain that does develop will be light. This will quickly move across the southeastern states into the Atlantic Ocean leaving dry weather for the weekend in its wake. This dry trend should extend into at least Monday night. SMW && .AVIATION... 18Z TAF Set VFR conds will persist at all sites through the period. -RA will persist at TUP for another hour or two before ending. Winds will remain 7-10 kts from the northeast today and tonight, shifting back to the north late tomorrow morning. -RA will move back into TUP and MEM near the end of the period, with JBR and MKL shortly thereafter. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 11:01 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1101 AM CST Mon Mar 1 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1101 AM CST Mon Mar 1 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 1, 10:23 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG BELMONT 34.51N 88.21W
02/28/2021 TISHOMINGO MS FIRE DEPT/RESCUE
MINOR ROOF DAMAGE TO BELMONT HIGH SCHOOL. VARIOUS TREES
DOWN ON THE PROPERTY AS WELL. TIME IS RADAR ESTIMATED.
&&
AC3Local storm report, Mar 1, 12:20 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 5 N OXFORD 34.43N 89.53W
02/28/2021 LAFAYETTE MS EMERGENCY MNGR
MULTIPLE TREES DOWN NORTH OF OXFORD IN LAFAYETTE
COUNTY. HIGHWAY 314 NEAR FNC PARK, CR 101 AT HWY 7, AND
CR 103. TIME IS RADAR ESTIMATED.
&&
AC3Local storm report, Mar 1, 1:21 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD JACKSON 35.63N 88.83W
03/01/2021 MADISON TN BROADCAST MEDIA
MULTIPLE CULVERTS AND ROADS WASHED OUT ACROSS THE
COUNTY. ONE ON HOPPER ROAD, ONE ON BOWMAN COLLINS ROAD,
AND ANOTHER ON WILDE ROAD.
&&
AC3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:00 PM CST | Flash Flood Warning | MEG | Mississippi | 2 hr |
| Feb 28, 8:09 PM CST | Areal Flood Warning | MEG | Crittenden, Mississippi | 6 hr |
| Feb 28, 8:21 PM CST | Areal Flood Advisory | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett | 6 hr |
| Mar 1, 2:06 AM CST | Areal Flood Warning | MEG | Crittenden, Mississippi | 3 hr |
| Mar 1, 3:32 AM CST | Areal Flood Advisory | MEG | Crittenden, Lee, Phillips | 3 hr |
| Mar 1, 3:09 PM CST | River Flood Advisory | MEG | Mississippi | 4 hr |
| Feb 28, 6:16 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 28 min |
| Feb 28, 6:35 PM CST | Flash Flood Warning | MEG | Benton, Henry, Obion, Weakley | 3 hr |
| Feb 28, 6:37 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 23 min |
| Mar 1, 3:39 AM CST | River Flood Warning | MEG | Fayette, Shelby | 16 hr |
Nearby
River Flood Advisories in Tennessee, 2021River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.